Email 405: Questions About ARV's and Diet

Posted by Pozziepinoy on 5:37 PM

Hi. I'm HIV positive too & just want to ask these questions as I learned about your email, (when I googled about support group for PLHIV in the Php)

Do you think it is still good to work on a graveyard shift? I'm a call center slave apparently.



And why my skin gets itchy most of time, I actually have marks of my scratches over my skin esp on the legs & feet, is this a side effect of ARVs I'm taking? I'm into Lamivudine, Tenofovir, Efavirenz medications for a year now. Would there be a chance that I should stop drinking these meds or change one, two or all of them?

What are your recommended diet to boost a good & healthier condition?

PS: Apologies if I use this avenue to inquire about my concerns. I admit I'm not fond of going to RITM-ARG, Alabang not unless I have to ask for refill or CD4 test w/c I did twice already. I thought I can handle my situation well even without religiously seeing an expert, MAYBE YOU CAN HELP ME INSTEAD, atleast. Thanks a lot. :)



POZZIEPINOY’S RESPONSE


Hi there.

Thank you for your email. Thank you for sharing your concern.

Let me answer your questions in the order that you asked them.

1. Is it still good to work on a graveyard shift?

Of course you can still work, even on a graveyard shift. The body can adjust to anything as long as there is regularity with schedule. What is important  to emphasize here is that you get to sleep for the healthy, 8 hours a day, whether in the morning or in the evening. Also, stress caused by work (even in a day time schedule) can be alleviated by stress management techniques. What is important with PLHIV's is the prevention of illnesses so as the virus won't replicate and in this case, taking care of one's health, through rest, exercise and proper diet and avoiding illnesses by proper hygiene and use of hand sanitisers, etc.

I have talked to a lot of PLHI's who are still working in a graveyard shifts in contact centers and their CD4 counts have already rebounded. It is all about taking care of oneself and one's health.

2. When it comes to itchiness, efavirenz may be the culprit. I too have experienced itchiness of the skin because the ARV's can dry it out. Instead of complaining about it, I tried to moisturize my skin whenever it becomes itchy and it actually works. Even when I am traveling outside the country where there is dry heat, I always make it a point to apply lotion or use a moisturizing soap to counter this skin dryness-side effects of the ARV's.

3. Only when there are serious side effects of ARV's can the doctor prescribe for a switching of your cocktail. For the meantime, if the side effects are very minimal, then try your best to counter these side effects. Try to drink a lot more water, follow what your doctor tells you to do and try just relax and let your body adjust to them. Always thinking of the side effects sometimes magnify the situation and complicate your health.

4. Here are some blog entries that you can check out when it comes to the diet and health tips for PLHIV's:

a. Diet for PLHIV's
b. Supplements to Gain Weight
c. Boost Your Own Immune System
d. Sleep and HIV
e. Best Supplements for HIV
f. Don't Get Sick

I hope I was able to answer your concerns. Feel free to email me again if you have other questions.


Stay healthy,
Pozziepinoy







"WE ARE ALL IN THIS TOGETHER.
NO PLHIV is alone with his or her struggle with HIV!"

-Pozziepinoy-



If you have comments or questions, please click this link:






© Copyright. All Rights Reserved by Pozziepinoy 2012

Credits: